MAUDE Adverse Event Report: K2M, INC. SET SCREW; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. SET SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-10001
Medical Device Problem Codes Ambient Noise Problem (2877); Noise, Audible (3273); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that a patient has been "complaining of squeaky noise in neck" post-operatively.Xray provided shows a loose yukon oct set screw at t2.Revision surgery has not been scheduled at this time.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.X-rays were provided by the rep.Upon review, it was observed that a set screw, implanted at the distal end of the construct, was floating above the screw.Device history records review could not be performed as a valid lot code was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.Per the ifu, these internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur, the implant could eventually break, bend, or loosen.Physical activity and load bearing have been implicated in premature loosening, bending or fracture of internal fixation devices in the absence of complete bone healing.It is also possible that the set screw was tightened with insufficient torque or the rod was not fully reduced.Sub-optimal engagement between the set screw and rod may contribute to loosening and eventually migration.Due to a lack of information and the device not being returned, the root cause of the reported event can not be determined.Potential root causes include: user error (unstable construct); incorrect or small-sized screws implanted; poor bone quality of patient; patient experiences a fall or trauma post-surgery; high activity level of patient post-surgery.
 
Event or Problem Description

Brand Name
SET SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11467554
Report Number3004774118-2021-00070
Device Sequence Number11643430
Product Code NKG
UDI-Device Identifier10888857328310
UDI-Public10888857328310
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-10001
Device Catalogue Number7601-10001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR